MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Material Discolored (1170); Material Opacification (1426)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported during intraocular lens implant procedure the surgeon noticed the lens opacity (turn cloudy), the lens was removed during initial procedure and replaced with company lens.Additional information has been received and stated that there was no patient harm.
 
Additional Manufacturer Narrative
On initial mdr the product problem code of a0409 was an error.It should have been a0407 on the original mdr.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3.And h.11.The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The root cause for the reported visual anomaly may be related to user handling.Information was provided that the lens was inside a warmer before surgery.The lens does not require warming.This is not part of the ifu.It is unknown what temperature range the lens was exposed to or if moisture was present.If the warmed lens was loaded with cold (or temp) viscoelastic the extreme change in temperature may have caused the reported visual anomaly.This anomaly would have disappeared once the lens temperate equilibrated.The file will reopened if the sample is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned pressed into the well area of the 78(iw) lens case.Viscoelastic was observed on the lens.The lens had been cut into two pieces across the center of the optic (typical of a removal).The pieces were returned adhered to each other.The lens did not appear cloudy.The lens was cleaned with klrp to remove the dried viscoelastic and separate the pieces.The lens had no areas that appeared cloudy after removal of the viscoelastic.Scratches were observed which may have occurred during the removal.Product history records were reviewed and documentation indicated the product met release criteria.Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The lens was returned in two pieces.The lens was not cloudy before or after cleaning.Damage was observed which may be related to the removal process.The root cause for the reported visual anomaly may be related to user handling.Information was provided that the lens was inside a warmer before surgery.The lens does not require warming.This is not part of the ifu.It is unknown what temperature range the lens was exposed to or if moisture was present.If the warmed lens was loaded with cold (or temp) viscoelastic the extreme change in temperature may have caused the reported visual anomaly.This anomaly would have disappeared once the lens temperate equilibrated.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20513181
Report Number1119421-2024-02052
Device Sequence Number12915716
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public(01)00380655093177(17)281001(11)231004(10)15724958(21)15724958004
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number15724958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/24/2024
12/04/2024
01/16/2025
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date11/21/2024
12/31/2024
02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR
Patient Age68 YR
Patient SexFemale